Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 53, NWS Philadelphia/Mount Holly

August 26, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 26, 2003, 6:19 PM EDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2003, 6:19 PM EDT (22:19 UTC)
Expired
Aug 26, 2003, 6:45 PM EDT
In force
26 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 26, 3:47 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 26, 3:47 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT TUE AUG 26 2003

SHOWERS AND THUNDERSTORMS NOW MOVING INTO OUR CWA FROM THE WEST.
SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 800 PM FOR OUR DELMARVA
COUNTIES AND THE THREE SOUTHERN COUNTIES OF NEW JERSEY. EXPECT
SHOWER ACTIVITY TO CONTINUE THROUGH THE EVENING HOURS THEN TAPER OFF
FROM NORTHWEST TO SOUTHEAST BY ABOUT MIDNIGHT.  A TROF AND ASSOCIATE
VORT MAX IS PRODUCING THIS ACTIVITY.  TROF SAGS TO THE SOUTHERN PART
OF OUR CWA ON WED...WHERE SHOWER AND THUNDERSTORM ACTIVITY MAY AGAIN
FIRE UP AND CONTINUE INTO WED EVENING. LATE WED NIGHT AND THU LOOK
PCPN FREE. FRI WILL START OUT DRY BUT SHOWERS AND TSTMS MAY AGAIN
DEVELOP LATE IN THE DAY OR IN THE EVENING AS ANOTHER FRONTAL
BOUNDARY SETTLES OVER THE AREA JUST IN TIME FOR THE WEEKEND. LOOKS
LIKE A CHANCE OF PCPN SAT THROUGH TUE...ALTHOUGH IT CERTAINLY WONT
BE RAINING THE WHOLE TIME.

A 3.8 MAGNITUDE EARTHQUAKE...CENTERED 1 MILE SOUTH OF MILFORD NEW
JERSEY HUNTERDON COUNTY...OCCURRED AT 2:24 PM TODAY. THE U.S.
GEOLOGICAL SURVEY ESTIMATES THE EARTHQUAKE WAS LOCATED 3 MILES BELOW
THE SURFACE OF THE GROUND. THIS EARTHQUAKE SHOULD HAVE NO EFFECT ON
OUR WEATHER

ALL QUIET ON THE MARINE.

FCSTID =   24
MPO   63  83  59  78 /  40  20  20  10
ABE   66  87  63  82 /  40  20  20  10
RDG   66  87  63  82 /  40  20  20  10
PHL   73  91  70  86 /  40  30  30  10
12N   66  86  61  81 /  40  20  20  10
SMQ   69  89  66  84 /  40  30  20  10
TTN   71  91  67  85 /  40  30  20  10
MIV   69  90  67  85 /  40  30  30  10
ACY   73  82  71  83 /  40  30  30  10
ILG   70  90  68  84 /  40  30  30  10
DOV   70  88  69  85 /  40  30  30  10
GED   71  90  68  86 /  40  30  30  10
ESN   71  87  69  86 /  40  30  30  10

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.

JJM
Hazardous weather outlook, Aug 26, 5:15 AM EDT, 13 hours 4 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 AM EDT TUE AUG 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT APPEARS TO BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

AMC

In the hours before

Special weather statement, Aug 26, 3:20 PM EDT, 2 hours 59 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-262030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EDT TUE AUG 26 2003

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING...

AT 315 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF
THUNDERSTORMS MOVING RAPIDLY TOWARD THE EAST SOUTHEAST...AT NEARLY
50 MPH...THROUGH SOUTH CENTRAL PENNSYLVANIA AND WESTERN MARYLAND.
SOME OF THESE STORMS HAVE PRODUCED DAMAGING WINDS...HAIL THE SIZE OF
PENNIES...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING.

IF THEY HOLD TOGETHER...THESE STORMS COULD REACH THE EASTERN SHORE
OF MARYLAND BY 430 PM...AND DELAWARE AND EXTREME SOUTHERN NEW JERSEY
BEFORE 5 PM.

KRAUS
Local storm report, Aug 26, 6:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
612 PM EDT TUE AUG 26 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    STEVENSVILLE              MD   WIND DAMAGE
08/26/03   QUEEN ANNES                   TREES DOWN ON KENT
                                          ISLAND

0520 PM    ROCK HALL                 MD   WIND DAMAGE
08/26/03   KENT                           TREES AND WIRES DOWN

0535 PM    EASTON                    MD   WIND DAMAGE
08/26/03   TALBOT                         TREES DOWN

0545 PM    SOUTHERN PORTION          MD   WIND DAMAGE
08/26/03   CAROLINE                       TREES AND WIRES DOWN
                                          BETWEEN DENTON AND
                                          FEDERALSBURG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:27 PM EDTSpecial Marine WarningPHI93 min
Aug 26, 6:27 PM EDTSpecial Marine WarningPHI93 min
Aug 26, 4:54 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's51 min
Aug 26, 5:08 PM EDTSevere Thunderstorm WarningPHITalbot52 min
Aug 26, 5:30 PM EDTSevere Thunderstorm WarningPHICaroline45 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.